Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 139, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2008, 8:02 PM EDT for Huron County, Seneca County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 25, 2008, 8:31 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Huron County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 260001
SVRCLE
OHC077-147-260100-
/O.NEW.KCLE.SV.W.0139.080626T0002Z-080626T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HURON COUNTY IN NORTH CENTRAL OHIO...
EASTERN SENECA COUNTY IN NORTHWEST OHIO...
* UNTIL 900 PM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BLOOMVILLE...OR ABOUT NEAR TIFFIN...AND MOVING EAST AT
31 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLARD...PLYMOUTH...NORWALK...FITCHVILLE...WAKEMAN AND NEW LONDON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4125 8284 4129 8283 4128 8234 4106 8233
4106 8242 4099 8243 4099 8317 4125 8318
TIME...MOT...LOC 0002Z 269DEG 27KT 4113 8305
$$1 follow-up statement
000
WWUS51 KCLE 260031
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
832 PM EDT WED JUN 25 2008
OHC077-147-260042-
/O.CAN.KCLE.SV.W.0139.000000T0000Z-080626T0100Z/
SENECA OH-HURON OH-
832 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR HURON AND EASTERN SENECA
COUNTIES IS CANCELLED...
LAT...LON 4125 8284 4129 8283 4128 8234 4106 8233
4106 8242 4099 8243 4099 8317 4125 8318
TIME...MOT...LOC 0032Z 269DEG 27KT 4113 8275
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 743 PM EDT WED JUN 25 2008 .SYNOPSIS... A WARM FRONT OVER THE NATIONS MID SECTION COMBINED WITH AN UPPER AIR DISTURBANCE WILL MOVE EAST THIS EVENING AND CROSS THE LOWER GREAT LAKES TONIGHT. A WARM AND MORE HUMID SOUTHWEST FLOW WILL OCCUR LATE IN THE WEEK UNTIL THE NEXT COLD FRONT CROSSES THE AREA SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND CLOUD COVER FROM MORNING CONVECTION ARE MAKING THEIR WAY ACROSS THE CWA THIS AFTERNOON LIMITING INSTABILITY FOR THE TIME BEING. MCV WILL PROVIDE A FOCUS FOR CONVECTION THIS EVENING ALONG WITH LLJ AND A CONTINUED INCREASE IN MOISTURE. NEW DEVELOPMENT ACROSS INDIANA WITH RECOVERED AIRMASS TO TRANSLATE EAST WITH LEFTOVER MCV. ISOLATED SEVERE THREAT STILL THERE TONIGHT. TYPICALLY HEAVY RAINFALL WITH THUNDERSTORMS. TEMPS ONLY FALLING BACK INTO THE MID/UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS WE NEVER FULLY CLEAR OUT OF THIS PATTERN AND AIRMASS. THURSDAY MORNING LOOKS QUIET AS AREA WILL BE IN WAKE OF SHORTWAVE. ONLY DIFFERENCE THURSDAY IS THAT UPPER MIDWEST COLD FRONT NEARS OH/PA. SO NEW TS DEVELOPMENT POSSIBLE BY AFTERNOON. HAVE MAINTAINED A 50 PERCENT POPS. LOWERED TEMPS TO JUST SHY OF 90 WITH PERIODS OF CONVECTIVE DEBRIS CLOUDS KEEPING TEMPS IN CHECK. MOISTURE POOLS AHEAD OF THAT FRONT WHICH WILL BE LAYING E-W NEAR THE VICINITY OF LAKE ERIE AND HEAVY RAINFALL THREAT INCREASES THURSDAY THROUGH SATURDAY. VARIOUS SHORTWAVES CONVECTIVELY INDUCED OR NOT IN RELATIVELY ZONAL FLOW WITH MAJORITY OF THE WESTERLIES TO THE NORTH OF THE AREA WILL KEEP SHRA/TS CHANCES GENERICALLY IN THE FORECAST UNTIL TIMING CAN BE BETTER ESTABLISHED. FRONT PUSHES BACK NORTHWARD AGAIN FRIDAY WITH A TROUGH FOR SATURDAY. TRUE FRONT LOOKS DELAYED UNTIL EARLY SUNDAY MORNING. AREA STILL IN SLIGHT RISK OF SEVERE THROUGH SATURDAY. TEMPS IN THE 80S DAY AND 60S NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED. GFS AND OTHER MODELS LOOKING TO BE A LITTLE BETTER IN AGREEMENT WITH LINGERING LOW PRESSURE SYSTEM WITH UPPER LEVEL SUPPORT TO MOVE SLOWLY NORTHEASTWARD OUT OF THE AREA. LOOK FOR A CHANCE OF SHOWERS AND TSTMS SUNDAY AND MONDAY. HIGH PRESSURE BUILDS INTO THE FORECAST AREA TUESDAY AND WEDNESDAY RESULTING IN SOME DRYING CONDITIONS. TEMPS NEAR THE SEASONAL AVERAGES SUNDAY THRU WEDNESDAY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THUNDERSTORMS MOVED EAST INTO THE AREA RIGHT ON SCHEDULE THIS AFTERNOON AND SOME WERE PRODUCING DAMAGING WIND GUSTS AS SEGMENTS BOWED OUT. THIS ACTIVITY IS IN RESPONSE TO A RATHER VIGOROUS VORT MAX MOVING EAST ACROSS THE AREA THIS EVENING. THIS FEATURE WILL PUSH OFF TO THE EAST OVER THE NEXT SEVERAL HOURS TAKING THE CONVECTION WITH IT. NO ACTIVITY WAS OCCURRING WEST OF THE FORECAST AREA AS NEGATIVE VORTICITY ADVECTION MOVES EAST TOWARD THE AREA. WARM FRONT WILL PUSH EAST ACROSS THE AREA IN THE WAKE OF THE CONVECTION AND HAZE WILL BECOME A PROBLEM LATER TONIGHT IN THE MOIST AIR MASS. VISIBILITIES WILL DROP INTO MVFR CATEGORY DURING THE NIGHT AND THEN GO VFR AFTER SUNRISE. EXPECTING MORE CONVECTION TO DEVELOP LATER IN THE AFTERNOON ON THURSDAY AS WEAK VORT MAXIMUM PUSHES EAST INTO THE REGION. .OUTLOOK...WARM AIR ADVECTION PATTERN CONTINUES THROUGH FRIDAY NIGHT AND AFTERNOON CONVECTION WILL BE A PROBLEM EACH DAY WITH SCATTERED THUNDERSTORMS EXPECTED. TROUGH WILL PUSH EAST INTO THE REGION FRIDAY NIGHT OR SATURDAY MORNING AND WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY. TROUGH WILL BECOME NEARLY STATIONARY THROUGH SATURDAY AND SATURDAY EVENING WHEN A COLD FRONT PUSHES EAST INTO THE REGION EARLY SUNDAY MORNING. THREAT FOR CONVECTION WILL CONTINUE INTO THE WEEKEND. && .MARINE... IN GENERAL WE EXPECT SW WINDS TO INCREASE TO ABOUT 10 TO 20 KTS TONIGHT AND CONTINUE THU. A WEAK COLD FRONT SHOULD DROP ACROSS THE LAKE THU NIGHT TO VEER A LIGHTER W FLOW AROUND TO THE NE THEN E INTO FRI THEN CONTINUE TO VEER AROUND TO THE S AND SW FRI NIGHT THROUGH SAT WHILE INCREASING IN SPEEDS SOME. MORE PROBLEMATIC WILL BE LOCALIZED WIND SHIFTS AND STRONG GUSTS FROM NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS THAT WILL AFFECT THE LAKE ON AND OFF AGAIN TONIGHT THROUGH SATURDAY. WINDS WILL EASILY GUST TO 35 KNOTS OR MORE WITH MANY OF THESE THUNDERSTORMS. A STRONGER COLD FRONT WILL SWEEP THROUGH THE LAKE LATE SATURDAY OR SATURDAY NIGHT TO DIMINISH THE STORM THREAT AND KICK THE WINDS TO MAINLY WEST. WINDS SHOULD THEN WAVER BACK AND FORTH BETWEEN W AND SW THROUGH MONDAY AS TROUGHS OF LOW PRESSURE DROP SE ACROSS THE LAKE. WIND SPEEDS SHOULD MAINLY STAY 15 KTS OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...BC AVIATION...LOMBARDY MARINE...ADAMS
Hazardous weather outlook, Jun 25, 5:40 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED JUN 25 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 540 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT AS THE ATMOSPHERE BECOMES UNSTABLE. THE BEST CHANCE OF THUNDERSTORMS AND THE THREAT FOR THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL IS ACROSS NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY WITH DAMAGING WIND AND LARGE HAIL. THE MOST LIKELY CHANCE WOULD BE EACH AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO LIKELY. THE UPPER TROUGH WILL DEEPEN ON SATURDAY AND A COLD FRONT IS EXPECTED ON SATURDAY. THE TIMING OF THE FRONT IS UNCERTAIN. IF THE FRONT ARRIVES LATER IN THE DAY THEN THERE WILL BE ENOUGH HEATING TO GENERATE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 25, 7:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MAUMEE 41.57N 83.65W
06/25/2008 LUCAS OH PUBLIC
TREES DOWN
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:36 AM EDT | Areal Flood Advisory | CLE | Knox, Marion, Morrow | 4 hr |
| Jun 26, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 50 min |
| Jun 26, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 56 min |
| Jun 26, 3:57 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Lorain, Medina, Wayne | 48 min |
| Jun 26, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 67 min |
| Jun 26, 4:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 26, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Portage, Summit | 39 min |
| Jun 26, 4:35 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky | 55 min |
| Jun 26, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wood, Wyandot | 53 min |
| Jun 26, 4:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina | 64 min |
| Jun 26, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 43 min |
| Jun 26, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 39 min |
| Jun 26, 5:00 PM EDT | Areal Flood Advisory | CLE | Lorain, Medina | 3 hr |
| Jun 26, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Lorain, Richland, Seneca and 1 more | 60 min |
| Jun 26, 5:23 PM EDT | Flash Flood Warning | CLE | Huron, Lorain, Medina, Seneca | 6 hr |
| Jun 26, 5:24 PM EDT | Flash Flood Warning | CLE | Stark | 4 hr |
| Jun 26, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 61 min |
| Jun 26, 5:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 49 min |
| Jun 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Erie, Huron, Lorain, Medina and 1 more | 61 min |
| Jun 26, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 53 min |
| Jun 26, 5:59 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 26, 6:08 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 52 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 66 min |
| Jun 26, 6:51 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.